MAUDE Adverse Event Report: NIHON KOHDEN DIGITAL HEALTH SOLUTIONS RNS-6803-7460; REMOTE NETWORK STATION

NIHON KOHDEN DIGITAL HEALTH SOLUTIONS RNS-6803-7460; REMOTE NETWORK STATION
Model Number RNS-6803-7460
Medical Device Problem Codes Device Alarm System (1012); No Audible Alarm (1019); Application Program Problem (2880); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the remote network system (rns) did not have an audible alarm for the spo2 alarm and said that the patient spo2 went down to 40.The rns was showing the alarm visually, but it was not making an audible sound for it.They were able to get the audible alarm to work again by rebooting the rns.There was no patient death, but they do not know if there was injury.The nurses told him that the patient was close to death.The biomed stated that the staff was able to provide aid to the patient because there was another rns which was giving an audible alarm and that was how the staff was alerted and informed.The bedside monitor on the patient was giving an audible alarm as well.This patient was a covid patient, and the door was closed for this room, so they could not hear the audible alarm coming it.Normally for non-covid patients, they would leave the door open.Only this rns was not giving an audible alarm.The rns is a secondary monitoring system.The central nurse's station (cns) is the primary monitoring system.This incident occurred on (b)(6) 2021, at around 2 am.On bedname: whp3510-01.The biomed could not provide the model and serial number of the bedside the patient was on.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt #1 01/26/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 02/05/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3 02/18/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Additional device information: concomitant medical device: the following device(s) were being used in conjunction with the rns.Central nurse's station model: cns-6801a.Sn: (b)(4).
 
Event or Problem Description
The biomedical engineer (bme) reported that the remote network system (rns) did not have an audible alarm for the spo2 alarm and said that the patient spo2 went down to 40.The rns was showing the alarm visually, but it was not making an audible sound for it.They were able to get the audible alarm to work again by rebooting the rns.There was no patient death, but they do not know if there was injury.The nurses told him that the patient was close to death.The biomed stated that the staff was able to provide aid to the patient because there was another rns which was giving an audible alarm and that was how the staff was alerted and informed.The bedside monitor on the patient was giving an audible alarm as well.This patient was a covid patient, and the door was closed for this room, so they could not hear the audible alarm coming it.Normally for non-covid patients, they would leave the door open.Only this rns was not giving an audible alarm.The rns is a secondary monitoring system.The central nurse's station (cns) is the primary monitoring system.This incident occurred on (b)(6) 2021, at around 2 am.On bedname: whp3510-01.The biomed could not provide the model and serial number of the bedside the patient was on.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the remote network system (rns) did not give an audible alarm for spo2 when the patient's spo2 went down to 40.They were able to get the audible alarm to work again by rebooting the rns.Investigation summary: it has been identified that software version 02-10 for the rns and crc had an issue in which alarms would not audibly alert the clinicians.This issue was resolved with the release of version 02-10a, which the customer in this event had not yet updated to.Records show that the system has been upgraded from version 02-10.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.The root cause is software deficiency which had already been resolved.A new software version was released prior to this event which addresses the audible alarm issue with rnss.Additional device information: d10: concomitant medical device: the following device(s) were being used in conjunction with the rns.Central nurse's station: model: cns-6801a, sn: (b)(6).Additional information: b4: date of this report.G3: date received by manufacturer.G6: type of report.H2: if follow-up, what type? h6: event problem and evaluation codes.H10: additional manufacturer narrative.
 
Event or Problem Description
The biomedical engineer (bme) reported that the remote network system (rns) did not give an audible alarm for spo2 when the patient's spo2 went down to 40.They were able to get the audible alarm to work again by rebooting the rns.No patient harm was reported.

Brand Name
RNS-6803-7460
Common Device Name
REMOTE NETWORK STATION
Manufacturer (Section D)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer (Section G)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama, CA 359-8-580
JA   359-8580
9492687488
MDR Report Key11369863
Report Number2032233-2021-00095
Device Sequence Number17110051
Product Code MHX
UDI-Device Identifier00851725007184
UDI-Public00851725007184
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRNS-6803-7460
Device Catalogue NumberRNS-6803-7460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2021
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS-6801A SN: (B)(6).; CNS-6801A SN: (B)(6).
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown